CURRICULUM VITAE — MICHAEL J. EVANS, Ph.D


CREDENTIALS

  • D. 1977 Statistics, U. of Toronto
  • Professor, Department of Computer and Mathematical Sciences, University of Toronto at Scarborough (cross-appointment with Dept. of Statistics, University of Toronto) – July 1, 1997 -.
  • Professor – Biostatistics Division, Dalla Lana School of Public Health, University of Toronto.
  • Adjunct Professor – Faculty of Music, University of Toronto.
  • President – Statistical Society of Canada July 1, 2013 – June 30, 2014.
  • Fellow of the American Statistical Association 1999.
  • Associate Editor – Journal of the American Statistical Association 1990-2005
  • Associate Editor – Bayesian Analysis .

RESEARCH GRANTS

  • Bayesian inference, model checking, etc. – Natural Sciences and Engineering Research Council of Canada Discovery Grant, 2012 – 2017, $15,000 per annum.
  • Bayesian statistical inference and computation – Natural Sciences and Engineering Research Council of Canada Discovery Grant, 2006-2011, $16,000 per annum.
  • Natural Sciences and Engineering Research Council of Canada Operating Grant, April 1, 2001 – March 31, 2005, $22,000 per annum.
  • Natural Sciences and Engineering Research Council of Canada Equipment Grant, April 1, 1997 (with the Dept. of Statistics as Chair), $50,420.

RECENT PUBLICATIONS

  • Evans, M., Guttman, I. and Swartz, T. (2006) Optimality and computations for relative surprise inferences. Canadian Journal of Statistics., Vol. 34, No. 1, 113-129.
  • Evans, M. and Moshonov, H. (2006) Checking for prior-data con.ict. Bayesian Analysis, Volume 1, Number 4, 893-914.
  • Evans, M. and Shakhatreh, M. (2008). Optimal properties of some Bayesian inferences. Electronic Journal of Statistics, Vol. 2, 1268-1280.
  • Evans, M. and Jang, G-H. (2010). Invariant P-values for model checking. Annals of Statistics, 2010, Vol. 38, No. 1, 312-323.
  • Evans, M. and Jang, G-H. (2011). Weak informativity and the information in one prior relative to another. Statistical Science, Vol. 26, No. 3, 423-439.
  • Evans, M. Gilula, Z. and Guttman, I. (2012) An inferential approach to collapsing scales. Quantitative Marketing and Economics, 10:283-304.
  • Baskurt, Z. and Evans, M. Hypothesis assessment and inequalities for Bayes factors and relative belief ratios. Bayesian Analysis, 8, 3, 569-590, 2013.